Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Period 3 days late
avatar
BrittiCole86 posted:
I was on birth control from September 2011 til October 2012. I finished out my pack and had my period on October 18, 2012. I am now 2 or 3 days late. I have all the same pregnancy symptoms I had with my first kid only a little more cramping. The cramping lasted Friday and Saturday and it felt like my period was surely coming. Friday I had sex and a little bit of brown blood came out, so again I was sure it was coming but nothing. Now today, Sunday, I had sex and my cervix is real sensitive and no blood came out this time. I took a pregnancy test 4 days ago and it was negative. I also took one Friday night and it was negative - except I took it after I had been peeing all day so I don't know if maybe it was diluted. I am holding out on taking another test because they're too expensive to keep wasting. I just want to know if this is normal or if I should be concerned? I hate this wait and not knowing what is going on with my body. I have been on birth control pills 3 other times and this has never happened when I got off of them. Thanks!
Reply
 
avatar
georgiagail responded:
When one stops hormone containing birth control, they typically have a period of bleeding shortly afterwards. This is the same as taking your week of placebo/sugar pills.

After this it is not unusual for menstruation without the use of these extra hormones to be thrown off a bit. Remember while you were on the pill, they controlled when you bled, not your own body. It is normal after getting off these that menstruation will be late or even missing for several months.

Gail


Helpful Tips

Hysterectomy
I am having heavy bleeding and sever pain with it every month that it affects my daily living when I have it I even had to drop out of ... More
Was this Helpful?
16 of 27 found this helpful

Helpful Resources

Be the first to post a Resource!

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.